Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 131, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 11, 2019, 2:50 PM EDT for Holmes County, Wayne County, Ohio. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2019, 2:50 PM EDT (18:50 UTC)
- Expired
- Jul 11, 2019, 3:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Holmes County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 90 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 430 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted.
812
WUUS51 KCLE 111850
SVRCLE
OHC075-169-111930-
/O.NEW.KCLE.SV.W.0131.190711T1850Z-190711T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
250 PM EDT Thu Jul 11 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Southeastern Wayne County in northeastern Ohio...
Northeastern Holmes County in northeastern Ohio...
* Until 330 PM EDT.
* At 250 PM EDT, a severe thunderstorm was located over Holmesville,
or near Millersburg, moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Wooster, Millersburg, Berlin, Walnut Creek, Holmesville, Mount
Eaton, Winesburg, Apple Creek, Fredericksburg, Mount Hope and
Charm.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4051 8203 4075 8197 4076 8165 4064 8165
4063 8167 4062 8166 4054 8166 4050 8167
TIME...MOT...LOC 1850Z 269DEG 26KT 4063 8187
HAIL...0.75IN
WIND...60MPH
$$
King2 follow-up statements
024
WWUS51 KCLE 111911
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
311 PM EDT Thu Jul 11 2019
OHC075-169-111930-
/O.CON.KCLE.SV.W.0131.000000T0000Z-190711T1930Z/
Wayne OH-Holmes OH-
311 PM EDT Thu Jul 11 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTHEASTERN WAYNE AND NORTHEASTERN HOLMES COUNTIES...
At 311 PM EDT, a severe thunderstorm was located over Winesburg, or
12 miles northwest of Dover, moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Mount Eaton, Winesburg and Mount Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4056 8180 4073 8178 4073 8165 4064 8165
4063 8167 4062 8166 4055 8166
TIME...MOT...LOC 1911Z 269DEG 26KT 4063 8167
HAIL...0.75IN
WIND...60MPH
$$
King306
WWUS51 KCLE 111921
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
321 PM EDT Thu Jul 11 2019
OHC075-169-111931-
/O.EXP.KCLE.SV.W.0131.000000T0000Z-190711T1930Z/
Wayne OH-Holmes OH-
321 PM EDT Thu Jul 11 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAYNE AND
NORTHEASTERN HOLMES COUNTIES WILL EXPIRE AT 330 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 4056 8180 4073 8178 4073 8165 4064 8165
4063 8167 4062 8166 4055 8166
TIME...MOT...LOC 1921Z 269DEG 26KT 4063 8158
$$
KingWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:03 PM EDT, 47 minutes earlier.
Area forecast discussion, Jul 11, 2:03 PM EDT, 47 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 203 PM EDT Thu Jul 11 2019 .SYNOPSIS... A cold front will move east across the area today. High pressure will build east into the Ohio Valley through Saturday. A cold front will slide south across the area Saturday afternoon and become nearly stationary Saturday night. The front will then move south Sunday as a cold front again. High pressure will build east across the lower Great Lakes Sunday night followed by a strong warm front Monday night. A ridge of high pressure will build north across the local area Tuesday. && .NEAR TERM /THROUGH FRIDAY/... Forecast holds for the rest of the afternoon. Bulk of thunderstorm activity along and east of I-71. Previous discussion follows. An upper level trough will move east across the area today with a surface low pressure system over northern Ontario, Canada. Well ahead of the front, temperatures will top out in the upper 80s to near 90 degrees again today. Along with the heat will come higher dewpoint readings in the upper 60s to lower 70s. The greatest instability will occur over the eastern third of the forecast area this afternoon due to the later timing of the cold front approaching from the west. The extreme east is under a slight risk for severe thunderstorms with the main threats being mostly thunderstorm wind damage. Western portions of the area may escape this round of precipitation and be on the dry side today as front moves through that area this morning. After frontal passage, the precipitation threat will come to an end as high pressure begins to build east. The high will bring fair weather and slightly cooler temperatures to the area tonight and again on Friday. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... High pressure will build east across the region Friday night through most of the day Saturday, providing dry conditions across the region. A weak cold front will drop south into the area late Saturday afternoon through Saturday night, bringing a low chance of showers and thunderstorms. The front pushes south of the area by Sunday morning, and will remain just south of the area through Sunday night, with perhaps a slight chance of a shower or storm across the far southern part of the forecast area Sunday. Temperatures will be seasonable in the mid to upper 80s Saturday, and a few degrees cooler on Sunday. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... .SYNOPSIS... A cold front will move east across the area today. High pressure will build east into the Ohio Valley through Saturday. A cold front will slide south across the area Saturday afternoon and become nearly stationary Saturday night. The front will then move south Sunday as a cold front again. High pressure will build east across the lower Great Lakes Sunday night followed by a strong warm front Monday night. A ridge of high pressure will build north across the local area Tuesday. && .AVIATION /18Z Thursday THROUGH Tuesday/... Thunderstorms, some strong, will be targeted in the vicinity of ERI/YNG/CAK for mid afternoon. Thunderstorm threat will lessen after about 21Z. A cold front has passed a Port Clinton to Findlay line as of 18Z and will progress east with a wind shift to the west- northwest through early evening. VFR conditions follow in the immediate wake of the front. Overnight we may get some MVFR ceilings develop closer to morning. OUTLOOK...Non-VFR possible in scattered thunderstorms Saturday evening. && .MARINE... A cold front will work south to the lake by this afternoon and will cross the lake tonight. Winds will become northerly behind the front in the 10-15 knot range, and for now will likely remain below small craft advisory conditions. Winds will subside through the night and become more northwesterly by Friday. High pressure will build across the lake Friday and Friday night before another cold front moves south towards the lake Saturday and across the lake Saturday evening. Southwest winds will increase ahead of the front Saturday before becoming northerly Saturday night into Sunday. Light winds will persist into the early part of next week with high pressure overhead. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Lombardy NEAR TERM...Lombardy/Oudeman SHORT TERM...Greenawalt LONG TERM...Greenawalt AVIATION...Oudeman MARINE...Greenawalt
Hazardous weather outlook, Jul 11, 9:39 AM EDT, 5 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 939 AM EDT Thu Jul 11 2019 LEZ061-142>149-162>169-OHZ003-006>013-017>021-027>031-036-037-047- 089-121345- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Hancock-Seneca- Huron-Medina-Summit-Wyandot-Crawford-Richland-Ashland-Wayne-Marion- Morrow-Knox-Ashtabula Lakeshore- 939 AM EDT Thu Jul 11 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ014-022-023-032-033-038-PAZ001>003-121345- Ashtabula Inland-Portage-Trumbull-Stark-Mahoning-Holmes- Northern Erie-Southern Erie-Crawford- 939 AM EDT Thu Jul 11 2019 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. There is a slight risk of severe thunderstorms today. The main threat will be damaging thunderstorm wind gusts. These storms also have the potential for locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Jul 11, 1:39 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
139 PM EDT THU JUL 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG 3 WSW MANTUA 41.26N 81.28W
07/11/2019 PORTAGE OH LAW ENFORCEMENT
SEVERAL TREE LIMBS DOWN.
&&Local storm report, Jul 11, 2:08 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
208 PM EDT THU JUL 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG 3 SSE MANTUA 41.24N 81.21W
07/11/2019 PORTAGE OH PUBLIC
FALLEN TREE ON I-80 EB BETWEEN PORTAGE AND
RT 44.
&&
RCLocal storm report, Jul 11, 2:25 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
225 PM EDT THU JUL 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM TSTM WND DMG 6 ESE RAVENNA 41.13N 81.15W
07/11/2019 PORTAGE OH LAW ENFORCEMENT
TREE DOWN ACROSS ROAD.
&&Local storm report, Jul 11, 2:29 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
229 PM EDT THU JUL 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM TSTM WND DMG STREETSBORO 41.24N 81.34W
07/11/2019 PORTAGE OH PUBLIC
ROOF BLOWN OFF BUSINESS ON SR 14. IMAGE
RETRIEVED FROM SOCIAL MEDIA.
&&
RCLocal storm report, Jul 11, 2:44 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
244 PM EDT THU JUL 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG SUGAR BUSH KNOLLS 41.20N 81.34W
07/11/2019 PORTAGE OH LAW ENFORCEMENT
SR 43 FROM KENNEDY TO TWIN LAKES CLOSED DUE
TO TREES DOWN ON ROADWAY.
&&
RCLocal storm report, Jul 11, 2:47 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
247 PM EDT THU JUL 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 6 SSE CRAIG BEACH 41.04N 80.93W
07/11/2019 MAHONING OH FIRE DEPT/RESCUE
TREE DOWN ON ROAD.
&&The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:37 PM EDT | Special Weather Statement | CLE | Seneca | 38 min |
| Jul 11, 5:42 AM EDT | Special Marine Warning | CLE | 93 min | |
| Jul 11, 12:54 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage | 51 min |
| Jul 11, 1:14 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 46 min |
| Jul 11, 1:31 PM EDT | Areal Flood Advisory | CLE | Portage | 4 hr |
| Jul 11, 1:46 PM EDT | Severe Thunderstorm Warning | CLE | Stark, Summit | 59 min |
| Jul 11, 1:55 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Trumbull | 65 min |
| Jul 11, 2:31 PM EDT | Areal Flood Advisory | CLE | Ashtabula | 4 hr |
| Jul 11, 3:17 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 38 min |
| Jul 11, 3:38 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 43 min |
| Jul 11, 3:45 PM EDT | Areal Flood Advisory | CLE | Stark | 2 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.